MAUDE Adverse Event Report: TORAX MEDICAL, INC. 1.5T LINX, 13B; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. 1.5T LINX, 13B; ANTI-REFLUX IMPLANT
Catalog Number LXMC13
Medical Device Problem Codes Detachment of Device or Device Component (2907); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/24/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a linx device was noted to be broken on recent cxr.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/9/2024 additional information was requested, and the following was obtained: what is the lot number? this is all i have in the records what symptoms lead to the discovery of the discontinuous device? when did they begin? cough, (b)(6) 2032.Were any events associated with the onset of symptoms (vomiting, retching, trauma, surgery)? no.Did the patient undergo an mri since device implant? if so, when was the mri and what strength? unknown.Did the patient have any other surgeries in the area? no.Was any additional imaging performed since device implant? does the device appear to be in a continuous annular state in these images? we are interested in establishing a window when the device may have become discontinuous.Please share any additional images.Chest ct in 2018 with intact device.What is the management plan? is device removal scheduled? is a replacement linx or fundoplication planned? plan for device removal.Replacement of linx vs fundoplication tbd.When and if the linx device is removed, may we ask that the device be returned for analysis? yes.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/19/2024.Photo analysis: an x-ray image of the device in vivo was reviewed by a medical safety officer.As per medical safety officer: "the image demonstrates a linx device that appears to be discontinuous and may be located above the diaphragm." the mechanism/cause of failure is unknown as a hands-on analysis of the device is necessary to determine the cause of failure.No further investigation can be completed at this point.The device lot number is unknown; therefore, the device history record could not be reviewed.Additional information received: when was the initial linx implanted? (b)(6) 2017.When was the device explanted? not yet explanted.Were dilations performed? no.Was there any hiatal or rural repair done at the same time as the implant? yes.Were there any other contributing factors that led to the removal of the device other than the reported dysphagia? recurrent cough.What was the reason for removal of the linx device? broken device.When using the linx sizing device what technique was used to determine the size ( i.E.Pop plus 2 or pop plus 3 ) not documented.Did the patient have an autoimmune disease? no.Is the patient currently taking steroids / immunization drugs? no.Did the patient have any pre-existing dysphagia or other conditions (other than gerd)? no.How severe was the dysphagia/odynophagia before intervention? no.Were there any intra-operative complications during implant? no.Was there any hiatal or rural repair done at the same time as the implant? yes.Was the device found in the correct position/geometry at the time of removal? unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
1.5T LINX, 13B
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4545 creek road
cincinnati OH
Manufacturer Contact
kate karberg
4545 creek rd.
cincinnati, OH 45242
3035526892
MDR Report Key19142179
Report Number3008766073-2024-00068
Device Sequence Number18122887
Product Code LEI
UDI-Device Identifier00855106005332
UDI-Public00855106005332
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLXMC13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/03/2024
Initial Report FDA Received Date04/19/2024
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown